How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Dr. Nickols M Your Own Question
Dr. Nickols M
Dr. Nickols M, Board Certified Physician
Category: Medical
Satisfied Customers: 730
Experience:  Expert
115571763
Type Your Medical Question Here...
Dr. Nickols M is online now

I have a general question actually hopefully you can help me

Customer Question

Good evening, I have a general question actually hopefully you can help me with. I have an anxiety disorder and the other weekend I was dancing behind a girl and I’m concerned that I had an erection, however, I had had a lot to drink (maybe 8 drinks or more) and when this has happened in the past I haven’t been able to get an erection. This night I had one or two energy drinks mixed with the vodka and have read about ‘wide awake drunk’. Is it possible that even though I’ve had the caffeine that my body would still have been affected by the alcohol and it is ‘possible’ that I had ED as it’s happened before?
JA: Have you seen a doctor about this yet? What medications are you taking?
Customer: None no, I haven’t
JA: Is there anything else the Doctor should know before I connect you? Rest assured that they'll be able to help you.
Customer: No
Submitted: 9 days ago.
Category: Medical
Expert:  Dr. Nickols M replied 9 days ago.

Hello, I am Dr. Nickols M. It's a pleasure to attend to your question. Thank you very much for your trust in just answer


Expert:  Dr. Nickols M replied 9 days ago.

Can you tell me your age?

Customer: replied 9 days ago.
Hi Dr Nickols, I am 44 years old
Customer: replied 9 days ago.
It is a bit of a strange question I know
Customer: replied 9 days ago.
I have a mental Illness and i would like some reassurance if possible that potentially the alcohol could do this even if I have had one or two energy drinks with it.
Expert:  Dr. Nickols M replied 9 days ago.

do you tke any medication regulaarly?

Customer: replied 9 days ago.
Are you still there doctor?
Expert:  Dr. Nickols M replied 9 days ago.

please give me a moment

Customer: replied 9 days ago.
Sure, no problem at all
Expert:  Dr. Nickols M replied 9 days ago.

Dear customer, it is a pleasure to serve you today. I want to tell you that prolonged alcohol consumption can produce this situation, but if heavy alcohol consumption is not regular consumption, and I understand that this is your case, you have nothing to worry about; erectile dysfunction in young patients is a situation that should be studied in depth; However, I want to tell you that it is commonly associated with situations of stress, anxiety, and worry that has been maintained for a prolonged period, sometimes it is closely associated with work stress or family stress, these types of situations are largely treatable as long as the cause is treated, so it is essential to consider the possibility of assessing whether there is some emotional disturbance. The use of pharmacological treatment is not recommended since the adverse reactions are more significant than the therapeutic effects of the medication. In older patients, the use of Viagra, Cialis, or Sildenafil is recommended, which are the medications widely used in this type of situation, but in your case, since you are so young, there is a risk of more significant adverse effects than therapeutic effects; for this reason, the recommendation is that you start vitamin supplements based on zinc in tablets of 20 mg 1 tablet daily for three months accompanied by vitamin supplements based on vitamin C in effervescent tablets one effervescent tablet daily for a month this helps considerably at least while you manage to go to the doctor to perform all relevant studies to help us know some other type of health situation that may be triggering these symptoms.

Customer: replied 9 days ago.
Hi doctor, thank you for this but I think maybe my question isn’t so clear. I actually would like to know as it’s a good thing for me on this occasion if I didn’t have an erection. This can happen to me when I drink a lot of alcohol but I wasn’t sure if energy drinks stop the nervous system depressant effects that could cause this? I don’t think they can really but I wanted to ask you
Customer: replied 9 days ago.
In other words, is it possible that after 8 or more drinks and just 1 or 2 energy drinks that I may not have got an erection basically? Sometimes it goes very numb (usually) but I wasn’t sure of this is stopped by energy drinks
Customer: replied 9 days ago.
Are you still there doctor?
Customer: replied 9 days ago.
Can I give you a call to discuss please briefly?
Expert:  Dr. Nickols M replied 9 days ago.

Yes, dear, of course, this is called the rebound effect of the psychostimulant substance; they are only intimately related to hormonal or metabolic alterations triggered by stress, anxiety, worry, or any type of emotional alteration in evolution.